MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER NEUTRAL, 40MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER NEUTRAL, 40MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 130-40-54
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Bone Fracture(s) (1870); Failure of Implant (1924); Scar Tissue (2060); Osteolysis (2377); Joint effusion (4849)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6) 180-65-40 - alteon 6.5mm screw, 40mm.(b)(6) 170-40-00 - biolox delta femoral 40mm od, +0mm.Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left hip revision on (b)(6) 2018.Approximately 4 years and 11 months after the first revision the patient had a second left hip revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2023.Diagnosis: failed left total hip replacement.The patient had extensive scarring.The patient encountered a huge adverse local tissue reaction and a large fluid collection and a dark gray trochanteric bursitis that had to be debrided.There was an opening breaking through to his greater trochanter that the surgeon thought contributed to trochanter was fractured.This had to all be curettaged and bone grafted.The acetabular component also had osteolysis that had required extensive curratage and bone grafting.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of the osteolysis and bone fracture.Osteolysis of the recalled gxl polyethylene was also identified in the revision operative notes.The osteolysis may have been the result of a combination of the risk factors specified in the hhe.However, the osteolysis and bone fracture cannot be confirmed as the devices were not available for evaluation, and images and radiographs were not provided at the time of this evaluation.Correction: h6 clinical code.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Multiple mdr reports were filed for this event, associated reports: 1038671-2024-03816, 1038671-2024-04994.The most likely underlying cause for the revision reported is a combination of risk factors specified such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) acetabular loosening, and bone fracture.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER NEUTRAL, 40MM ID, GROUP 4 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct.
gainesville FL
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key18482904
Report Number1038671-2024-00064
Device Sequence Number11468285
Product Code JDI
UDI-Device Identifier10885862207104
UDI-Public10885862207104
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2021
Device Catalogue Number130-40-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer08/01/2024
12/19/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date08/09/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale